MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5091-150
Medical Device Problem Code Incomplete or Missing Packaging (2312)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the marker band was not visible on the echelon catheter when opening from the package.The patient was undergoing surgery for treatment of an aneurysm.The accessed vessel was the femoral artery with a diameter of 8 mm.It was noted the patient's vessel tortuosity was normal.It was reported that when treating an intracranial aneurysm, a micro guidewire was used to bring the microcatheter to the lesion.When unsealing the echelon 10 microcatheter, the surgeon found that the distal marker point of the microcatheter could not be seen (normally it could be seen outside the body), so dare not use it, returned it to the manufacturer for evaluation, reused another brand of microcatheter, and pushed the microcatheter to go upper to complete the operation.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.Additional information was received.There was no damage observed to the catheter.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the echelon-10 micro catheter was returned for analysis echelon-10 micro catheter returned within a shipping box; within a sealed plastic biohazard pouch and within an opened echelon-10 inner pouch.The dispenser coil was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the echelon-10 hub.The entire catheter body surface was found covered in dried saline.The saline dissolved with water and no damages were found with the catheter body.The distal tip and distal marker band were separated from the remaining catheter body and not returned for analysis.The edge of the break was found jagged and stretched.No evidence of steam shaping could be found.Testing/analysis: the total length was measured to be ~155.6cm, and the usable length was measured to be ~147.8cm which is still within specification (specification: total (ref) = 155cm, usable: 147cm ± 1.5cm).Conclusion: based on the device analysis and reported information, the customer¿s report of ¿part missing/incomplete/loose¿ was confirmed; however, the cause could not be determined.Customer reported the device was found with the distal marker band missing upon opening the package.However, the dried saline on the surface, indicative of hydration per ifu.The jagged edge and stretching of the catheter near the break indicate the device broke via tensional overload.There is an indication that event is related to a potential manufacturing issue, therefore, the dhr review will be performed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19800521
Report Number2029214-2024-01284
Device Sequence Number7496319
Product Code KRA
UDI-Device Identifier00847536005969
UDI-Public00847536005969
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2025
Device Model Number105-5091-150
Device Catalogue Number105-5091-150
Device Lot NumberB565540
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2024
Initial Report FDA Received Date07/22/2024
Date Device Manufactured05/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale